Alert archive / Nebraska / River Flood Warnings in 2018
River Flood Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this river flood warning at Jul 29, 2018, 11:48 AM CDT for Hitchcock County, Nebraska. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2018, 11:48 AM CDT (16:48 UTC)
- Expired
- Jul 29, 2018, 11:23 PM CDT
- In force
- 12 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hitchcock County, NE
The radar
The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Frenchman Creek at Culbertson (CULN1). The gauge peaked at 8.32 ft at Jul 29, 2018, 3:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06835500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
555
WGUS43 KGLD 291649
FLWGLD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Goodland Ks
1048 AM MDT Sun Jul 29 2018
...The National Weather Service in Goodland, KS has issued a flood
warning for the following rivers...
Frenchman Creek Near Culbertson affecting Hitchcock County.
..Even the threat for widespread flooding has ended, upstream
drainage from the heavy last night will cause the Frenchman Creek to
crest at minor flood stage. Palisade will crest at the low end
moderate flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas...as the
depth of water may be enough to float your vehicle.
&&
NEC087-300447-
/O.NEW.KGLD.FL.W.0002.180729T1648Z-180730T0454Z/
/CULN1.1.ER.180729T1018Z.180729T1615Z.180729T1654Z.NO/
1048 AM MDT Sun Jul 29 2018
The National Weather Service in Goodland, KS has issued a
* Flood Warning for
The Frenchman Creek Near Culbertson.
* until this evening..
* At 10:15 AM Sunday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below flood stage by
the late afternoon.
* Impact...At 8.0 feet...Lowland areas near the vicinity of the gage
will become flooded.
&&
LAT...LON 4035 10115 4035 10101 4024 10082 4021 10094 4035 10115
$$2 follow-up statements
596
WGUS83 KGLD 292318
FLSGLD
Flood Statement
National Weather Service Goodland Ks
518 PM MDT Sun Jul 29 2018
...The flood warning continues for the following rivers...
Frenchman Creek Near Culbertson affecting Hitchcock County.
.Minor flooding will continue until roughly 6 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Stay tuned to developments by listening to noaa all
hazards radio...your local radio or tv station...or cable television.
&&
NEC087-301117-
/O.EXT.KGLD.FL.W.0002.000000T0000Z-180730T1200Z/
/CULN1.1.ER.180729T1018Z.180729T2030Z.180730T0000Z.NO/
518 PM MDT Sun Jul 29 2018
The Flood Warning continues for
The Frenchman Creek Near Culbertson.
* until Monday morning.
* At 4:15 PM Sunday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 8.0 feet...Lowland areas near the vicinity of the gage
will become flooded.
&&
LAT...LON 4035 10115 4035 10101 4024 10082 4021 10094 4035 10115
$$525 WGUS83 KGLD 300423 FLSGLD Flood Statement National Weather Service Goodland Ks 1023 PM MDT Sun Jul 29 2018 ...The flood warning is cancelled for the following rivers... Frenchman Creek Near Culbertson affecting Hitchcock County. The river has crested and has now fallen below flood stage. The river level will continue to fall. Therefore the warning has been cancelled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Stay tuned to developments by listening to noaa all hazards radio...your local radio or tv station...or cable television. && NEC087-300453- /O.CAN.KGLD.FL.W.0002.000000T0000Z-180730T1200Z/ /CULN1.1.ER.180729T1018Z.180729T2030Z.180729T2310Z.NO/ 1023 PM MDT Sun Jul 29 2018 The Flood Warning is cancelled for The Frenchman Creek Near Culbertson. * At 10:15 PM Sunday the stage was 6.7 feet. * Flood stage is 8.0 feet. * Fell below flood stage at 17:10 PM Sunday. * Forecast...The river will continue to fall to 2.7 feet by Tuesday morning. * Impact...At 8.0 feet...Lowland areas near the vicinity of the gage will become flooded. && LAT...LON 4035 10115 4035 10101 4024 10082 4021 10094 4035 10115 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this river flood warning went out at Jul 29, 9:18 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 29, 9:18 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Goodland KS 818 AM MDT Sun Jul 29 2018 .UPDATE... Issued at 816 AM MDT Sun Jul 29 2018 Added patchy fog to the forecast for locations along the Nebraska border for the next hour or so. Conditions should improve by mid morning. && .SHORT TERM...(Today through Monday night) Issued at 330 AM MDT Sun Jul 29 2018 Overview: NW flow aloft will prevail over the Tri-State area through Monday -- as an upper level ridge over the Desert SW amplifies over the Great Basin and extends north toward British Columbia/Alberta. In a "mid-summer NW flow" synoptic pattern, convective evolution will primarily be modulated by small amplitude waves in NW flow aloft, upstream convection (including features emanating from convection), and diurnal heating. In such a pattern, low confidence persists with regard to the precise timing, coverage, and mode of convection. Simulated reflectivity output from the HRRR/NAM NEST and the majority of lower resolution guidance suggest that several rounds of convection will affect the region this evening through mid-day Monday (00-18Z Mon), with areas in eastern Colorado and extreme western Kansas relatively more likely to be affected. Though modest heating will serve to limit diurnal destabilization, steep mid-level lapse rates and above normal low-level moisture should remain supportive of moderate instability (MLCAPE 1500-2500 J/kg) through the majority of the period. With steep mid-level lapse rates, moderate instability, and 45-55 knots of deep layer shear, expect convection late this afternoon/evening to consist of isolated supercells and multicell clusters capable of producing large hail and damaging winds. A few instances of very large hail will be possible in assoc/w isolated supercells. Heavy rainfall and isolated flash flooding will also remain possible, particularly in areas repeatedly affected by convection during the past 24 hours. .LONG TERM...(Tuesday through Sunday) Issued at 300 AM MDT Sun Jul 29 2018 The forecast periods begins with a ridge over the western US and a trough over the Midwest extending into the eastern Plains. By Thursday northwesterly flow aloft weakens as the upper level high shifts eastward over the southwestern US. The trough digs southeast before dissipating by Saturday morning due to overtaking of the upper level high. The ridge builds as a trough builds over the Gulf of Alaska. This eastward shift of the upper level high and building of the ridge will lead to increasing temperatures and drier conditions. Currently, thunderstorm chances remain close to or at zero until Friday. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 330 AM MDT Sun Jul 29 2018 Aside from a brief potential for sub-VFR ceilings until 12-15Z this morning, adverse aviation conditions will primarily be tied to thunderstorms expected during the latter portion of the 12Z TAF period (00-12Z Monday). Aside from gusty/erratic winds invof any thunderstorms, winds will otherwise be light (7-13 knots) and variable. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JBH SHORT TERM...VINCENT LONG TERM...BLN AVIATION...VINCENT
Hazardous weather outlook, Jul 29, 9:14 AM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 814 AM MDT Sun Jul 29 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301415- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 814 AM MDT Sun Jul 29 2018 /914 AM CDT Sun Jul 29 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Patchy fog is reducing visibilities for locations along the Nebraska border early Sunday. Conditions are anticipated to improve by mid morning. Isolated severe thunderstorms capable of producing golf ball size hail and wind gusts up to 70 mph will be possible late this afternoon and evening. The potential for severe weather will be greatest in eastern Colorado and extreme western Kansas between 6 PM and Midnight MDT. Isolated flash flooding will remain possible, particularly in areas repeatedly affected by thunderstorms during the past 48 hours. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jul 29, 6:11 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
511 AM MDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 1 NW STRATTON 39.32N 102.62W
07/28/2018 E0.25 INCH KIT CARSON CO TRAINED SPOTTER
TRAINED SPOTTER REPORTS PEA-SIZED HAIL AND
0.45 INCHES OF RAIN IN ABOUT 30 MINUTES.
TIME ESTIMATED BY RADAR.
0618 PM HAIL STRATTON 39.30N 102.60W
07/28/2018 E0.88 INCH KIT CARSON CO PUBLIC
REPORT OF NICKEL-SIZED HAIL VIA FACEBOOK
MESSAGE NEAR STRATTON, CO.
0653 PM TSTM WND GST 3 SSE BURLINGTON 39.26N 102.25W
07/28/2018 M51 MPH KIT CARSON CO ASOS
0705 PM HAIL 8 SW VERNON 39.85N 102.39W
07/28/2018 E1.00 INCH YUMA CO PUBLIC
0715 PM HAIL ECKLEY 40.11N 102.49W
07/28/2018 E0.75 INCH YUMA CO EMERGENCY MNGR
REPORT OF "MARBLE" SIZED HAIL IN ECKLEY, CO
VIA AN EM. TIME ESTIMATED BASED ON RADAR.
0715 PM HAIL ECKLEY 40.11N 102.49W
07/28/2018 E1.00 INCH YUMA CO TRAINED SPOTTER
REPORT OF DIME TO QUARTER SIZED HAIL NEAR
ECKLEY, CO BY A TRAINED SPOTTER. TIME
ESTIMATED BY RADAR.
0720 PM HEAVY RAIN ECKLEY 40.11N 102.49W
07/28/2018 E1.50 INCH YUMA CO EMERGENCY MNGR
REPORT OF 1.5 INCHES OF RAIN AND "MARBLE"
SIZED HAIL IN ECKLEY IN ROUGHLY 45 MINUTES
BY AN EM. TIME ESTIMATED BASED ON RADAR.
0730 PM HEAVY RAIN WRAY 40.08N 102.23W
07/28/2018 M1.60 INCH YUMA CO PUBLIC
REPORT VIA FACEBOOK OF 1.6 INCHES OF RAIN
NEAR WRAY, CO TONIGHT. TIME ESTIMATED BASED
ON RADAR.
0744 PM FLASH FLOOD WRAY 40.08N 102.23W
07/28/2018 YUMA CO PUBLIC
VIDEO VIA FACEBOOK SHOWS MODERATE RUSHING
STREET FLOODING IN WRAY, CO.
0755 PM TSTM WND GST 2 NW WRAY 40.10N 102.24W
07/28/2018 M49 MPH YUMA CO AWOS
AWOS STATION 2V5, 2 NW WRAY.
0808 PM HAIL 10 NNW BREWSTER 39.50N 101.42W
07/28/2018 E1.00 INCH SHERMAN KS NWS EMPLOYEE
ONE-INCH HAIL REPORTED VIA AN NWS EMPLOYEE.
0825 PM FLASH FLOOD SAINT FRANCIS 39.77N 101.80W
07/28/2018 CHEYENNE KS EMERGENCY MNGR
REPORT OF STREET FLOODING ON MAIN STREET IN
ST. FRANCIS, KS VIA EM.
0855 PM FLASH FLOOD SAINT FRANCIS 39.77N 101.80W
07/28/2018 CHEYENNE KS PUBLIC
REPORT VIA IMAGE ON FACEBOOK OF MODERATE
STREET FLOODING IN THE MIDDLE OF ST.
FRANCIS, KS.
0906 PM FLASH FLOOD 1 N WRAY 40.09N 102.23W
07/28/2018 YUMA CO EMERGENCY MNGR
EM REPORTS CDOT RESPONDING TO WATER OVER THE
ROAD ON US 385 1 MILE NORTH OF WRAY, CO AND
THAT SOME VEHICLES HAVE EXPERIENCED
HYDROPLANING.
0910 PM TSTM WND GST 2 ESE BEARDSLEY 39.78N 101.19W
07/28/2018 M49 MPH RAWLINS KS MESONET
MESONET STATION K5ADT, 2 ESE BEARDSLEY.
0917 PM HEAVY RAIN SAINT FRANCIS 39.77N 101.80W
07/28/2018 M1.76 INCH CHEYENNE KS PUBLIC
PUBLIC REPORTED VIA FACEBOOK MEASURED
RAINFALL OF 1.76 INCHES IN 39 MINUTES IN ST.
FRANCIS, KS.
1004 PM FLASH FLOOD MCCOOK 40.20N 100.62W
07/28/2018 RED WILLOW NE LAW ENFORCEMENT
REPORT OF MODERATE STREET FLOODING IN AND
NEAR MCCOOK, NE BY MCCOOK PD DISPATCH AND AN
EM.
1042 PM HEAVY RAIN 1 N CULBERTSON 40.24N 100.84W
07/28/2018 M2.18 INCH HITCHCOCK NE PUBLIC
1043 PM FLASH FLOOD 1 N TRENTON 40.18N 101.01W
07/28/2018 HITCHCOCK NE PUBLIC
PORTION OF HIGHWAY 25 NORTH OF TRENTON
FLOODED.
1154 PM TSTM WND GST 1 W OAKLEY 39.13N 100.87W
07/28/2018 M61 MPH LOGAN KS ASOS
1220 AM HEAVY RAIN MCCOOK 40.20N 100.63W
07/29/2018 E2.55 INCH RED WILLOW NE PUBLIC
PUBLIC REPORTED VIA FACEBOOK 2.55 INCHES OF
RAIN FELL BETWEEN 0345Z AND 0645Z.
1223 AM HAIL 5 N GOVE 39.04N 100.49W
07/29/2018 M1.75 INCH GOVE KS PUBLIC
MIX OF SIZES FROM QUARTERS TO GOLF BALLS.
1227 AM FLASH FLOOD 1 NNW TRENTON 40.18N 101.02W
07/29/2018 HITCHCOCK NE LAW ENFORCEMENT
HIGHWAYS 25...6 AND 34 FLOODED IN PARTS
ACROSS THE COUNTY.
&&Local storm report, Jul 29, 6:24 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
524 AM MDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HEAVY RAIN 9 N KANONA 39.93N 100.37W
07/29/2018 E4.90 INCH DECATUR KS PUBLIC
PUBLIC REPORTED VIA FACEBOOK 4.9 INCHES OF
HEAVY RAINFALL OVER THE PREVIOUS 36 HOURS.
&&Local storm report, Jul 29, 6:35 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
535 AM MDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM HEAVY RAIN 7 SSE CULBERTSON 40.13N 100.78W
07/29/2018 M3.67 INCH HITCHCOCK NE MESONET
MESONET STATION E9525, 7 SSE CULBERTSON.
0519 AM HEAVY RAIN OBERLIN 39.82N 100.53W
07/29/2018 M2.36 INCH DECATUR KS MESONET
MESONET STATION KOOES, OBERLIN.
0600 AM HEAVY RAIN PENOKEE 39.36N 99.97W
07/28/2018 M1.73 INCH GRAHAM KS COCORAHS
COCORAHS STATION KS-GH-6, PENOKEE.
&&
VINCENTLocal storm report, Jul 29, 6:41 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
541 AM MDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HEAVY RAIN CULBERTSON 40.23N 100.83W
07/29/2018 M3.10 INCH HITCHCOCK NE CO-OP OBSERVER
COOP OBSERVER CBRN1 IN CULBERTSON MEASURED
3.10" OF RAIN DURING THE PAST 24 HOURS, MOST
OF WHICH FELL LATE YESTERDAY EVENING.
&&
VINCENTLocal storm report, Jul 29, 6:44 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
544 AM MDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HEAVY RAIN CEDAR BLUFFS 39.99N 100.56W
07/29/2018 M1.89 INCH DECATUR KS MESONET
MESONET STATION CDBK1, CEDAR BLUFFS.
&&
VINCENTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:26 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 55 min |
| Jul 28, 9:00 PM CDT | Flash Flood Warning | GLD | Dundy | 101 min |
| Jul 28, 10:01 PM CDT | Special Weather Statement | GLD | Hitchcock | 29 min |
| Jul 28, 10:07 PM CDT | Special Weather Statement | GLD | Red Willow | 23 min |
| Jul 28, 10:11 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 64 min |
| Jul 28, 10:15 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 15 min |
| Jul 28, 10:35 PM CDT | Special Weather Statement | GLD | Red Willow | 25 min |
| Jul 28, 10:38 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 47 min |
| Jul 28, 10:48 PM CDT | Flash Flood Warning | GLD | Hitchcock, Red Willow | 95 min |
| Jul 28, 10:54 PM CDT | Tornado Warning | GLD | Hitchcock | 12 min |
| Jul 29, 1:30 AM CDT | Flash Flood Warning | GLD | Hitchcock | 4 hr |
| Jul 29, 2:51 AM CDT | Flash Flood Warning | GLD | Red Willow | 6 hr |
| Jul 29, 5:45 AM CDT | Areal Flood Warning | GLD | Hitchcock | 5 hr |
| Jul 29, 7:04 AM CDT | Areal Flood Warning | GLD | Red Willow | 4 hr |
| Jul 29, 11:59 AM CDT | River Flood Warning | GLD | Red Willow | 6 hr |
Nearby
River Flood Warnings in Nebraska, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.